Iterative approximation for networks of queues

J.B.M. van Doremalen, J. Wessels

Research output: Book/ReportReportAcademic

25 Downloads (Pure)

Abstract

If networks of queues satisfy certain conditions, then the equilibrium distribution for the number of jobs in the various stations has the so-called product-form. In such cases there are relatively elegant and simple computational procedures for the relevant behavioral characteristics. Quite commonly, however, the conditions are too severe and exact solution is practically impossible for larger problems. In this paper we will consider iterative approximations for networks of queues which either don't possess product-form solutions or are so large that exact solution becomes intractable even using the product-form of the solution. The approximations are based on a mean value analysis approach and use either aggregation of some sort or decomposition. For the details of the approximations heuristic arguments are used. The approach is worked out for some problem types.
Original languageEnglish
Place of PublicationEindhoven
PublisherTechnische Hogeschool Eindhoven
Number of pages12
Publication statusPublished - 1983

Publication series

NameMemorandum COSOR
Volume8322
ISSN (Print)0926-4493

Fingerprint Dive into the research topics of 'Iterative approximation for networks of queues'. Together they form a unique fingerprint.

Cite this